Tenofovir (generic name) is very patient friendly. Very little in terms of side effects. But everyone is different so talk to your doctor about this.
For e- infection usually needs life time of treatment because the virus escape your natural immune system to supress it. You need the anitviral to hold down the replication. Life time means "hopefully it will work for a life time". If resistance develops, then you may have to stop this specific med.
If you don't have an underlying kidney disease, your kidneys will handle Tenofovir just fine. Simple blood test will monitor kidney's function.
Actually my next appointment is in Feb 2010, I can not wait till that time.
Since last two days i am trying to get information from prescribing doctor, but I am still unable to get in touch.
The possible side effects I mentioned above are not getting better and I am feeling a unusual fatigue, pain in muscles, pain in joints etc. So I have decided myself to stop Viread with immediate effect.
I do not know why in UK doctors first prescribe a medicine and then leave patient alone with the possible side effects.
Hello,My husband has been on Viread since August. He hasn't complained but recently he has some muscles and joints pains that come and go. It's hard to tell,if it's the season,the virus or the Viread. It's not severe so he can manage.Good luck!-April
I am on Viread for 5 months. There are times I feel drowsy and joint aches. I have discussed this my doctor and pharmacist, as Steve explained,they suggested to continue taking medication unless the symptoms are getting worse.
Both told me to relax and try not to think about the side effects.
I am planning on stopping once my viral load goes to undetectable level and monitor every 3-6 months. With eAg -ve, there is no clear concensus among the doctors. Some are stating if AST/ALT levels are in low 30s, they do not want their patients going on medication, unless the viral load is 100,000 copies or more.
that s very stupid from doctors, i have got to early cirroshis because the doctors used to think normal alt 20-30 and low dna from und to 100000 cannot lead from f2 damage to f4 in about 5 years, but that's exactly how i ended....
steven is right you should try entecavir, me and my doctor made this choice becuase of viread possible side effects
i m on 10th day tx and i never felt so well and strong, zero side effects
Thanks for your feedback and suggestions. I am very thankful to you. Actually I am being checked and prescribed by the Hospital Infectious Disease Clinic in UK. Doctors there are dealing with Hep B on specfic days only.
I am trying to contact them to discuss the symptomes and side effects which may be related to viread. But so far no reply. The nurse on duty have written down my phone number for a call back but yet no reply.
Actually I am fine with some mild sife effects but when I have a ftigue , muscle anf joints pain which make it difficult to carry on daily work that make me concerned.
I am also worried that this may or may not be related to my kidney function. I have no problem taking a daily tab but I want it to be properly adjusted for me.
I guess if some one is going to start a medicine for the very first time then Doctor should have told him possible side effects and in case of any special concerns a phone number or contact to seek advice. I have also tried contacting the Hospital Pharmasict and he told me that I should take with my doctor.
my, i feel pretty lucky i am italian, i can call doctor on mobile anytime and make visits/blood tests anytime for free, i guess your way of health care is pretty dangerous if you get kidney or latic acidosis which are very rare side effects it is important to act fast
I am taking viread 245 now for 3 months. I don't have a lot of disturbing side effects, but there is one thing i really find annoying.... And that is fatigue!
I'm always too tired to go out and party. I don't have the energy anymore in the evening to go out and talk to people. Also alcohol... After 1 beer i get supertired. Also my eyes sting from this fatigue. Also during the day...
So, the fact that i can't be social anymore during the weekend or in the evening, thats my major set back with taking viread... Anyone else with this fatigue?
This started after the 1st month of taking this drug....
I am contemplating whether to take viread or not. I cannot find any long term effects. I am worried what will happen to me in 10, 15 or 20 years of taking this medication. Will it stop working? Is there a terrible side effect?
tenofovir is the most potent, it has no resistance 100% if you did not take weak antivirals like lam or adv previously.by about 17years there should be no hbsag/hbv left
check the other posts and see hbv cure which is made by sequential treatment of tenofovir and then peginterferon add on, when hbsag is less than 1000iu/ml cure rates are 91% by 48weeks and response is 100% (response means hbsag goes so low it will slowly clear by itself the following years or by keeping peg add on 2 years)
Was your ALT crossing over 40 in the past year? (have you measured it more times within the past year?)
You should either take Fibroscan or Fibrotest...or Biopsy...to assess the current state of your liver - because if it is in state F2 or greather you should start taking meds..
34 is considered still to be relatively OK, as long as it is within 40.
Your DNA is high (bellow 2000 they considered it to be good) but still it is not terrible.
You need Fibroscan/Fibrotest/Biopsy to decide on whether you need treatment, and you also need to be repeating your ALT test every 2-3 months to see if it is staying bellow 40 all the time or not.
on 7/11/13 DNA 37226
on 6/27/13 ALT 32
on 5/2/14 DNA 67660
I was told i was a chronic carrier. My doctor prescribed viread because my ALT has been elevated for the past year. My viral load increased. I did an ultrasound last week. I do not know my results yet. However she told me to take the viread asap and to get the ultrasound, then in 3 weeks get bloodwork done, and then go see her, on the 29th.
YOUR ALT ARE in the normal range but yor biliburine rised
did you done a fibroscan before taking viread?
and according to what your doc give you tretement?just seen your viral load?
ulltrasound doesnt show every thing in liver
I had an Ultrasound test.
My doctor said my ultrasound results were fine. My liver and other organs looked good and it was 'remarkable'
She said the virus is attacking my liver and it will continue to. If I don't act now, I will get liver cancer in the future. She said take it to get better, and do not stop taking it. When I see her in three weeks my results will be better.
HB EAG: Non reactive
HB EAB reactive
I live in NYC
Hi Gianni, you are not too far from me. I am in NJ. Did you get more results than this? Viral Load? Fibroscan? Etc? I think there are a few great reccommendations that were made to me about places that do testing and Hepatologists in NYC, if you need them then feel free to message me in case you want to change.
Gianni, that's great news on your reduction. It's amazing what this medication can do. When I first started mine, it dropped by almost 18 million points in month. I'm 3 1/2 months into treatment and 1,440 points away from undetectable. Hoping to knock out what remains by the 6 month mark as well. Don't focus on the number of days your are taking this medication. It's likely you'll be on this for years until the cure drug is found or unless you seroconvert. Also, the united states (I think you said you are in NY) does not release the quatitive result for hbsag. It's not available commercially.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.